MAUDE Adverse Event Report: CONMED CORPORATION ASPIRATION/INJECTION NEEDLE, 16GA 5MM; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

CONMED CORPORATION ASPIRATION/INJECTION NEEDLE, 16GA 5MM; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number CD950
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The "used/damaged" cd950 aspiration/injection needle was returned for evaluation of "blue tip came off in patient." visual inspection in the quality assurance laboratory revealed that a piece of the front blue insert had completely detached, therefore this complaint is confirmed.This device was manufactured on 25-may-2016.A review of the manufacturing documents from the dhr/lhr has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.Of the lot containing 360 units there have been no other complaints received for "detached blue tip." due to the risk associated with this failure mode and potential hazard to patient, further investigation has been initiated.To date there have been no long term adverse effects resulting from this failure mode.The laparoscopic irrigation/aspiration needle is a 5mm laparoscopic single use device comprised of a proximal metal needle attached to a metal handle which is attached distally to a one-way plastic stopcock with leur lock.The 5mm laparoscopic aspiration and injection needle is available in 16ga and 22ga sizes, having applications in gynecological laparoscopy, laparoscopic cholecystectomy and other laparoscopic procedures.To ensure proper function of the laparoscopic irrigation/aspiration needle and to reduce the risk of patient injury, the instruction for use (ifu) provides the following precautions and warnings: -"this instrument is not indicated for use by any person other than surgeons trained in endoscopic procedures." -"a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.".
 
Event or Problem Description
As reported by the user facility, a 5mm cd950 was used during a laparoscopic cholecystectomy on (b)(6) 2017.The scrub nurse noticed that the blue end was detached when the device was removed from the abdomen prior to closure of the laparoscopic sites (incisions).The blue plastic end was found and retrieved without surgical delay or patient injury.This report is being filed based on the potential for injury with recurrence.
 
Additional Manufacturer Narrative
Corrected from conmed electrosurgery to conmed corporation.

Brand Name
ASPIRATION/INJECTION NEEDLE, 16GA 5MM
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6527431
Report Number1320894-2017-00094
Device Sequence Number1659049
Product Code GAA
UDI-Device Identifier00653405043327
UDI-Public(01)00653405043327(17)210524(30)1(10)201605251
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/24/2021
Device Catalogue NumberCD950
Device Lot Number201605251
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;